Alabama, 2025

Damaging Wind in Alabama, July 9, 2025

July 9, 2025 · NWS BMX · 1 event in 1 county or zone

Scattered thunderstorm activity occurred during the afternoon and evening of July 9, with a microburst causing a concentrated area of damage in the Tucker Crossroads community of Cherokee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Scattered thunderstorm activity occurred during the afternoon and evening of July 9, with a microburst causing a concentrated area of damage in the Tucker Crossroads community of Cherokee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 9, 10:15 AM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Jul 9, 10:15 AM CST, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1115 AM CDT Wed Jul 9 2025

...New AVIATION...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 932 AM CDT WED JUL 9 2025

High pressure will move through the Gulf, with an upper level low
pressure system and trough moving through the Ohio Valley. The
state is placed between the two systems with west to southwesterly
flow prevailing through the short term. This flow will advect
plenty of moisture to the area with PW values near max for this
time of year. Instabilities will average between 2000 and 3000
j/kg with higher amounts possible in the western half of the area
this afternoon. Diurnal convection is expected today and tomorrow
with strong storms possible. The wind profile is just strong
enough for storm movement, with severe storms not anticipated at
this time. With the moisture available, any storm will produce
high rain rates, with a localized flooding concern in any areas
that received rainfall yesterday and/or have training cells that
build over the same areas.

24

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 932 AM CDT WED JUL 9 2025

Friday through Tuesday, high pressure builds over the southeastern
US. Through Friday, diurnal convection is expected with nearly
the same parameters as the short term. Moisture should be higher
in the southern half of the state, with coverage higher in these
areas. For the weekend, an upper level ridge moves across the
area. Though southwest to westerly flow will continue to advect
moisture, diurnal activity may have less coverage. Right now,
there isn't enough to indicate severe potential, so will mention
isolated to scattered convection each afternoon. By Monday, flow
will transition to a northerly direction as the center of the high
is closer to the state. This will bring winds that are slightly
lower in speed with less moisture advection. Diurnal activity will
still be possible, though the coverage will continue to be
isolated.

24

&&

.AVIATION...
(18Z TAFS)
Issued at 1115 AM CDT WED JUL 9 2025

Diurnal activity is expected today across the state. Confidence is
low on timing and coverage, so left a PROB30 in each site's TAF for
now. Activity should move slowly, with LIFR conditions over any TAF
site. Low level moisture is high through tomorrow, with fog
potential at a few sites for a few hours in the early morning.
Scattered diurnal activity is expected at the end of the TAF period
on Thursday afternoon.

NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.

24

&&

.FIRE WEATHER...

A moist summertime air mass will be in place through the
foreseeable future with elevated rain chances through at least
Friday. 20 foot winds should remain less than 8 mph from the west
and southwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     92  70  89  70 /  50  30  80  30
Anniston    90  71  87  71 /  50  30  80  30
Birmingham  91  72  89  71 /  50  30  80  30
Tuscaloosa  90  73  89  72 /  50  30  80  30
Calera      90  72  88  71 /  50  30  70  30
Auburn      90  72  88  72 /  40  30  60  30
Montgomery  93  73  92  72 /  40  30  70  30
Troy        93  71  91  71 /  40  30  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....24
AVIATION...24
Hazardous weather outlook, Jul 9, 1:07 AM CST, 15 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
207 AM CDT Wed Jul 9 2025

ALZ011>015-017>050-101015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
207 AM CDT Wed Jul 9 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 9, 1:07 PM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
207 PM CDT Wed Jul 9 2025

ALZ037-091945-
Tallapoosa AL-
207 PM CDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TALLAPOOSA COUNTY
THROUGH 245 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eastern Lake Martin, or 8 miles west of Dadeville, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexander City, Dadeville, Camp Hill, Jacksons' Gap, Eastern Lake
Martin, Western Lake Martin, Northern Lake Martin, Wind Creek State
Park, Southern Lake Martin, Susannah Crossing, Maxwell Gunter
Recreation Area, Dare Park, and Eagle Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3274 8588 3275 8588 3275 8595 3277 8596
      3277 8597 3275 8597 3276 8601 3280 8600
      3282 8601 3287 8601 3297 8569 3276 8563
TIME...MOT...LOC 1907Z 250DEG 23KT 3280 8591

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12/Robinson
Special weather statement, Jul 9, 1:33 PM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
233 PM CDT Wed Jul 9 2025

ALZ014-092030-
Winston AL-
233 PM CDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT WINSTON COUNTY THROUGH 330 PM
CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Corinth Rec Area, or 8 miles west of Arley, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynn, Arley, Double Springs, Addison, Houston Recreational Area, Camp
McDowell, Ashbank, Nesmith, Smith Lake, Poplar Springs, Helicon,
Inmanfield, Sardis, Corinth Rec Area, Falls City, Moreland, Winston
Free State Barn, Houston, Natural Bridge, and Mill Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3399 8711 3399 8715 3400 8717 3400 8719
      3398 8720 3399 8722 3400 8755 3413 8763
      3430 8718 3430 8711
TIME...MOT...LOC 1932Z 246DEG 26KT 3409 8735

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Jul 9, 1:39 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
239 PM CDT Wed Jul 9 2025

ALZ025-034-035-092030-
Chilton AL-Bibb AL-Shelby AL-
239 PM CDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHILTON...
SOUTHEASTERN SHELBY AND EAST CENTRAL BIBB COUNTIES THROUGH 330 PM
CDT...

At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brierfield Ironworks Park, or near Jemison, moving northeast at 20
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Calera, Montevallo, Columbiana, Jemison, Wilton, Ashby, Brierfield
Ironworks Park, Lay Lake, Shelby, Minooka Park, Waxahatchee Creek,
Highway 145 and CR 46, and Spring Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3328 8660 3312 8648 3309 8651 3307 8651
      3306 8652 3302 8652 3290 8687 3302 8698
TIME...MOT...LOC 1938Z 238DEG 17KT 3301 8683

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Jul 9, 2:52 PM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Birmingham AL
352 PM CDT Wed Jul 9 2025

ALZ013>015-092200-
Fayette AL-Walker AL-Winston AL-
352 PM CDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WALKER...SOUTHEASTERN
WINSTON AND NORTHEASTERN FAYETTE COUNTIES THROUGH 500 PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm over
Carbon Hill, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Carbon Hill, Arley, Sipsey, Kansas, Eldridge, Curry, Camp
McDowell, Smith Lake, Falls City, Maple Branch, Little Dismal Creek,
Coon Creek, Cedrum Area, Holly Grove, Powellville, Lupton, Battle
Branch, Townley, and Devils Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3409 8716 3399 8713 3399 8714 3397 8714
      3396 8712 3383 8707 3375 8758 3392 8764
TIME...MOT...LOC 2052Z 253DEG 21KT 3386 8753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Jul 9, 4:01 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
501 PM CDT Wed Jul 9 2025

ALZ018-026-092300-
Etowah AL-St. Clair AL-
501 PM CDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT ETOWAH AND NORTH CENTRAL ST.
CLAIR COUNTIES THROUGH 600 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Attalla, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gadsden, Rainbow City, Attalla, Hokes Bluff, Glencoe, Sardis City,
Steele, Altoona, Walnut Grove, Reece City, Tabor Road, Aurora,
Ballplay, Gadsden Mall, Noccalula Falls, Neely Henry Lake, Southside,
Alabama International Dragway, Gadsden Steam Plant, and Mountainboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3411 8584 3413 8580 3412 8579 3410 8580
      3399 8574 3396 8574 3395 8582 3396 8584
      3394 8590 3389 8622 3399 8633 3405 8633
      3410 8630 3418 8619 3419 8611 3420 8610
      3420 8584
TIME...MOT...LOC 2201Z 255DEG 25KT 3400 8617

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25/Owen

The radar

The Northeast Alabama radar (KHTX), 100 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cherokee

When
July 9, 5:05 PM CST to 5:07 PM CST
Where
Cherokee County, 2.12 mi N of Bomar
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.131, -85.576

A microburst occurred in the area of CR 40, CR 21, and CR 22 in the Tucker Crossroads community. Several trees were downed, power poles were broken, and at least two homes had trees or power lines down on their roofs. Security camera footage was provided that confirmed the time and intensity of the microburst.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262130.